Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 4, NWS Riverton, WY

February 11, 20115 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Feb 11, 2011, 2:57 AM MST for 5 counties in Wyoming. It took effect at Feb 12, 2011, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2011, 2:57 AM MST (09:57 UTC)
In effect from
Feb 12, 2011, 12:00 AM MST
Expired
Feb 11, 2011, 11:27 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS75 KRIW 110957
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
257 AM MST FRI FEB 11 2011

...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT FOOTHILLS
AS WELL AS IN THE GREEN AND RATTLESNAKE RANGES AND THE CASPER
AREA...

.A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING
DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND
SATURDAY MORNING THROUGH MIDDAY SUNDAY.

WYZ002-111800-
/O.NEW.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/
ABSAROKA MOUNTAINS-
257 AM MST FRI FEB 11 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 


* SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER
  MIDNIGHT. THERE WILL BE A BRIEF LULL IN THE EVENING SATURDAY BUT
  THE WIND WILL RESUME AFTER MIDNIGHT SATURDAY NIGHT. THE
  STRONGEST WIND SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY.

* WIND...45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH POSSIBLE.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE
  VISIBILITY...ADDING TO THE HAZARDOUS TRAVEL CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ003-111800-
/O.NEW.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
257 AM MST FRI FEB 11 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 


* SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER
  MIDNIGHT. THERE WILL BE A BRIEF LULL IN THE EVENING SATURDAY BUT
  THE WIND WILL RESUME AFTER MIDNIGHT SATURDAY NIGHT. THE
  STRONGEST WIND SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY.

* WIND...35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH ARE POSSIBLE.
  LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER GUSTS OF 70
  TO 75 MPH.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ019-111800-
/O.NEW.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
257 AM MST FRI FEB 11 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING. 


* SUMMARY AND TIMING...STRONG WEST TO SOUTHWESTERLY WIND WILL
  DEVELOP DURING THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST
  THROUGH MIDDAY SUNDAY.

* WIND...30 TO 40 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 135
  PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO
  MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ020-111800-
/O.NEW.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
257 AM MST FRI FEB 11 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING. 


* SUMMARY AND TIMING...STRONG WEST TO SOUTHWESTERLY WIND WILL
  DEVELOP DURING THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST
  THROUGH MIDDAY SUNDAY.

* WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY
  20/26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT AS
  STRONG CROSS WIND AFFECTS INTERSTATE 25 NORTH OF CASPER...PARTICULARLY
  FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

BERC
3 follow-up statements
315 
WWUS75 KRIW 111749
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1049 AM MST FRI FEB 11 2011

...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT
FOOTHILLS AS WELL AS IN THE GREEN AND RATTLESNAKE RANGES AND THE
CASPER AREA...

.A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING
DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND
SATURDAY MORNING THROUGH MIDDAY SUNDAY.

WYZ002-120000-
/O.CON.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/
ABSAROKA MOUNTAINS-
1049 AM MST FRI FEB 11 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING. 

* SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER
  MIDNIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND
  AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND
  SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY.

* WIND...WEST AT 45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH
  POSSIBLE.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG 
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... 
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ003-120000-
/O.CON.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1049 AM MST FRI FEB 11 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING. 

* SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER
  MIDNIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND
  AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND
  SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY.

* WIND...WEST AT 35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH ARE
  POSSIBLE. LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER
  GUSTS OF 70 TO 75 MPH.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG 
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ019-120000-
/O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1049 AM MST FRI FEB 11 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL DEVELOP DURING
  THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST THROUGH MIDDAY
  SUNDAY.

* WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH
  POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 
  135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER 
  STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ020-120000-
/O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1049 AM MST FRI FEB 11 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWESTERLY WIND COULD DEVELOP
  DURING THE MORNING HOURS SATURDAY. THE HIGH WIND COULD LAST THROUGH
  MIDDAY SUNDAY.

* WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 20
  26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT AS
  STRONG CROSS WIND AFFECTS INTERSTATE 25... PARTICULARLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$
815 
WWUS75 KRIW 112155
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MST FRI FEB 11 2011

...STRONG WIND IS EXPECTED OVER THE ABSAROKA MOUNTAINS AND CODY
AREA AND IS POSSIBLE OVER THE GREEN AND RATTLESNAKE RANGES AND THE
CASPER AREA...

.A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING
DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND
SATURDAY MORNING THROUGH MIDDAY SUNDAY.

WYZ002-120700-
/O.UPG.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/
/O.NEW.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/
ABSAROKA MOUNTAINS-
255 PM MST FRI FEB 11 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...STRONG WEST WIND WILL DEVELOP AFTER
  MIDNIGHT TONIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND
  AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND
  SHOULD OCCUR AROUND MIDNIGHT SUNDAY.

* WIND...WEST AT 45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG 
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... 
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF
75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-120700-
/O.UPG.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/
/O.NEW.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
255 PM MST FRI FEB 11 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...STRONG WEST WIND WILL DEVELOP AFTER
  MIDNIGHT TONIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND
  AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND
  SHOULD OCCUR AROUND MIDNIGHT SUNDAY.

* WIND...WEST AT 35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH.
  LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER GUSTS OF 70
  TO 75 MPH...ESPECIALLY AROUND MIDNIGHT SUNDAY.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG 
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-120700-
/O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
255 PM MST FRI FEB 11 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL DEVELOP DURING 
  THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST THROUGH 
  MIDDAY SUNDAY. 

* WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH 
  POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 
  135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER 
  STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ020-120700-
/O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
255 PM MST FRI FEB 11 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWESTERLY WIND COULD DEVELOP 
  DURING THE MORNING HOURS SATURDAY. THE HIGH WIND COULD LAST 
  THROUGH MIDDAY SUNDAY. 

* WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH 
  POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 
  20 26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT 
  AS STRONG CROSS WIND AFFECTS INTERSTATE 25... PARTICULARLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$
865 
WWUS75 KRIW 120627
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1127 PM MST FRI FEB 11 2011

...STRONG WIND IS EXPECTED OVER THE ABSAROKA MOUNTAINS AND CODY
AREA AND OVER THE GREEN AND RATTLESNAKE RANGES AND THE CASPER
AREA...

.A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING
DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND
SATURDAY MORNING THROUGH MIDDAY SUNDAY.

WYZ019-121900-
/O.UPG.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
/O.EXB.KRIW.HW.W.0005.110212T1900Z-110214T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1127 PM MST FRI FEB 11 2011

...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO NOON MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL DEVELOP SATURDAY.
  STRONG WIND WILL LAST THROUGH MIDDAY SUNDAY.

* WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH 
  POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 135
  PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO
  MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING AND DRIFTING
  SNOW MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-121900-
/O.UPG.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/
/O.EXB.KRIW.HW.W.0005.110212T1900Z-110214T1900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1127 PM MST FRI FEB 11 2011

...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO NOON MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...STRONG SOUTHWESTERLY WIND WILL DEVELOP
  SATURDAY. THE HIGH WIND WILL LAST THROUGH MIDDAY SUNDAY.

* WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH 
  POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 20
  26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT AS
  STRONG CROSS WIND AFFECTS INTERSTATE 25... PARTICULARLY FOR HIGH
  PROFILE VEHICLES. BLOWING AND DRIFTING SNOW MAY REDUCE VISIBILITY
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ002-121900-
/O.CON.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/
ABSAROKA MOUNTAINS-
1127 PM MST FRI FEB 11 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY. 

* SUMMARY AND TIMING...STRONG WEST WIND HAS DEVELOPED IN THE AREA.
  THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE
  RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR
  AROUND MIDNIGHT SUNDAY.

* WIND...WEST AT 45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG 
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... 
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-121900-
/O.CON.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1127 PM MST FRI FEB 11 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY. 

* SUMMARY AND TIMING...STRONG WEST WIND IS DEVELOPING IN THE AREA.
  THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE
  RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR
  AROUND MIDNIGHT SUNDAY.

* WIND...WEST AT 35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH. 
  LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER GUSTS OF 70 
  TO 75 MPH...ESPECIALLY AROUND MIDNIGHT SUNDAY. 

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG 
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 11, 2:43 AM MST, 14 minutes earlier.

Area forecast discussion, Feb 11, 2:43 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
243 AM MST FRI FEB 11 2011

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

AFTER A WINDY EVENING WITH AREAS OF BLOWING SNOW...WINDS HAVE
DIMINISHED ACROSS MUCH OF THE AREA.  A WARMER AIRMASS AND SLOWLY
ERODING INVERSION HAS KEPT TEMPS ABOVE ZERO THUS FAR IN MOST AREAS.
THIS WILL ALLOW FOR WARMER DAYTIME HIGHS TODAY BUT INVERSION SHOULD
STILL HOLD IN THE CENTRAL BASINS KEEPING TEMPS 10 TO 15 DEGREES
BELOW NORMAL TODAY.  LIGHT SNOW CONTINUES IN STAR VALLEY THIS
MORNING BUT LITTLE TO NO ACCUMULATION IS EXPECTED.  A WEAK SHORTWAVE
TROUGH IN NORTHWESTERLY FLOW WILL CLIP NORTHEASTERN WYOMING THIS
MORNING...INCREASING THE LOCAL PRESSURE GRADIENT BRINGING BREEZY
CONDITIONS BACK TO THE ROCK SPRINGS TO CASPER CORRIDOR AND THE
WESTERN MOUNTAINS.  THIS WILL ALSO KEEP A CHANCE OF LIGHT SNOW FOR
THE HIGHER ELEVATIONS OF NORTHWEST WYOMING AND THE BIGHORN MOUNTAINS
TODAY.  BLOWING SNOW WILL REMAIN AN ISSUE IN WINDIER AREAS.

EASTERN PACIFIC RIDGE WILL BEGIN TO TRANSLATE EASTWARD AND FLATTEN
UNDER THE INFLUENCE OF A 150KT JET.  RIGHT EXIT REGION DYNAMICS WILL
ENHANCE WIND ALONG THE ABSAROKAS AND INDUCE LEE TROUGHING SATURDAY
MORNING.  MAIN JET REMAINS TO THE NORTH SATURDAY BUT MIGRATES
SOUTHWARD AS FLOW BACK TO THE WEST WITH FLATTENING OF THE RIDGE.
NEXT SHORTWAVE TO IMPACT THE AREA SATURDAY NIGHT WILL BRING MORE
SNOW TO NORTHERN MOUNTAINS BUT SNOWFALL SHOULD BE VERY LIGHT WITH
LOW ACCUMULATIONS.  HIGH WIND IS POSSIBLE DURING THE DAY SATURDAY IN
THE ABSAROKAS AND CODY FOOTHILLS AS WELL AS ALONG THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE THROUGH CASPER. PRESSURE FALLS AHEAD
OF THE SHORTWAVE WILL TIGHTEN THE PRESSURE GRADIENT INCREASING
CONFIDENCE IN HIGH WIND EVENT FOR SATURDAY NIGHT/SUNDAY MORNING FOR
THESE AREAS.  HIGH RESOLUTION MODELS INDICATING 70 TO 90KT H7 WIND
DURING THE EARLY MORNING HOURS SUNDAY.  HAVE ISSUED HIGH WIND WATCH
FOR SATURDAY MORNING THROUGH MIDDAY SUNDAY AS A RESULT.  THE WINDY
CONDITIONS SHOULD MIX OUT THE CENTRAL BASINS SATURDAY...BRINGING
MUCH WARMER TEMPERATURES FOR SATURDAY AND SUNDAY IN AREAS CURRENTLY
UNDERNEATH THE INVERSION.

.LONG TERM...MONDAY THROUGH FRIDAY

UNSEASONABLY MILD WEATHER TO PREVAIL OVER MUCH OF THE AREA THROUGH
MID-WEEK WITH INCREASING CHANCES OF MOUNTAIN SNOW AND VALLEY
RAIN/SNOW ACROSS THE WEST TUESDAY AND WEDNESDAY.  SLOWER PROGRESSION
OF COLD FRONT EXPECTED LATE IN THE WEEK WITH PACIFIC COLD FRONT NOW
EXPECTED THROUGH AREA THURSDAY NIGHT...ALONG WITH CHANCES OF RAIN
AND SNOW SHOWERS AND COOLER TEMPERATURES SPREADING EAST OF THE
DIVIDE THURSDAY NIGHT AND FRIDAY.

MEDIUM-RANGE GLOBAL MODELS SHOW INCREASING SPREAD THROUGH THIS
PERIOD WITH GFS ON FAST END OF GUIDANCE WITH SHORTWAVES BREAKING
DOWN UPPER RIDGE OVER ROCKIES ALONG WITH MAIN PACIFIC TROUGH GETTING
KICKED INLAND ACROSS THE ROCKIES.  ECMWF ON THE SLOW END OF GUIDANCE
AND TRENDING SLOWER WITH ITS SOLUTION PREFERRED THROUGH THE PERIOD.
LATEST ECMWF GUIDANCE IS 12-18 HOURS SLOWER THAN 24 HOURS AGO WITH
PACIFIC FRONTAL PASSAGE TIMED FOR THURSDAY NIGHT.  THUS...MAIN
CHANGES TO FORECAST TONIGHT INVOLVE WARMING TEMPERATURES UP IN
PREFRONTAL SW FLOW THURSDAY AND DELAYING COOLDOWN UNTIL FRIDAY.

BEFOREHAND...UPPER TROUGH SHARPENS ACROSS EASTERN PACIFIC MONDAY AND
BEGINS TO EJECT A SERIES OF SUCCESSIVELY STRONG SHORTWAVES UP
BACKSIDE OF DOWNSTREAM RIDGE.  FIRST SHORTWAVE WILL STAY WELL NORTH
OF THE AREA MONDAY WITH A DRY WARM AIRMASS PREVAILING OVER THE
AREA.  SECOND SHORTWAVE WILL BRING SOME MOISTURE AND CHANCES OF
PRECIPITATION INTO THE NORTHWEST TUESDAY AND BREEZY TO WINDY
CONDITIONS EAST OF THE DIVIDE.  UPPER RIDGE REBUILDS SOMEWHAT OVER
AREA WEDNESDAY WITH UPPER TROUGH GETTING KICKED INLAND THURSDAY AND
ACROSS ROCKIES THURSDAY NIGHT.

&&

.AVIATION...

VFR CONDITIONS WILL OCCUR TODAY AND TONIGHT OVER MOST OF THE REGION.
WINDY CONDITIONS WILL CONTINUE AT CODY...CASPER AND ROCK SPRINGS
AIRPORTS. IN THE FAR WEST LOWER CLOUDS AND A FEW SNOW SHOWERS WILL
CREATE MVFR CONDITIONS AT TIMES TODAY FROM NEAR KEMMERER NORTH TO
AFTON...JACKSON AND INTO YELLOWSTONE NATIONAL PARK. EXPECT MOUNTAIN
TOPS TO BE OBSCURED FROM TIME TO TIME TODAY.

&&

.FIRE WEATHER...

LIGHT SNOW IS POSSIBLE IN THE NORTHERN AND WESTERN MOUNTAINS TODAY
BUT MINIMAL ACCUMULATION IS EXPECTED AS A WEAK DISTURBANCE AFFECTS
THE AREA.  BREEZY TO WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON IN
THE NORTHERN MOUNTAINS AND THE CENTRAL WIND CORRIDOR.  STRONG WINDS
WILL DEVELOP THIS WEEKEND ALONG AND LEE OF THE ABSAROKAS AND ALONG
THE CENTRAL WIND CORRIDOR FROM BEAVER RIM TO CASPER.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING
WYZ002-003.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING
WYZ019-020.

&&

SHORT TERM...BERC
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...BERC
Hazardous weather outlook, Feb 10, 10:36 PM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1036 PM MST THU FEB 10 2011

WYZ001>020-022>030-111300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1036 PM MST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WINDS MAY DEVELOP SATURDAY AND SATURDAY NIGHT IN THE ABSAROKA
MOUNTAINS...CODY FOOTHILLS AND THE SOUTH CENTRAL WIND CORRIDOR
BETWEEN ROCK SPRINGS AND CASPER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 10, 10:31 PM MST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1031 PM MST THU FEB 10 2011

WYZ030-111100-
EAST SWEETWATER COUNTY-
1031 PM MST THU FEB 10 2011

A WEST WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR FROM
ROCK SPRINGS EAST TO THE CARBON COUNTY LINE OVERNIGHT. AREAS
OF BLOWING SNOW WILL OCCUR ALONG WITH CONSIDERABLE DRIFTING SNOW
FROM MILE MARKER 150 ON INTERSTATE 80...TO WAMSUTTER...TO THE CARBON
COUNTY LINE. MOTORISTS SHOULD EXERCISE CAUTION AS THE ROAD MAY BE
SLICK OR ICY IN SPOTS.

WYZ025-111100-
UPPER GREEN RIVER BASIN FOOTHILLS-
1031 PM MST THU FEB 10 2011

A NORTHWEST WIND OF 20 TO 30 MPH WILL OCCUR OVERNIGHT...BEFORE
DIMINISHING TO 10 TO 20 MPH BY MORNING. CONSIDERABLE DRIFTING SNOW
WILL OCCUR ALONG HIGHWAY 191 NORTHWEST OF PINEDALE TO CORA JUNCTION
AND UP TOWARD THE HOBACK CANYON. MOTORISTS SHOULD EXERCISE CAUTION
AS ROADS MAY BE SLICK OR ICY IN SPOTS.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:55 PM MSTHigh Wind WarningRIWFremont, Hot Springs, Natrona, Park, Sweetwater45 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.